| Catalog Number |
PTAX4-14-170-4-6 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/04/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported, during a lower extremity angiogram procedure of the superficial femoral artery (sfa), the advance 14 lp low profile balloon catheter ruptured longitudinally when inflated to fourteen atmospheres (refer to medwatch 1820334-2018-01612).The complaint device was inflated multiple times and did not rupture on the first inflation.Reportedly, the vessel was calcified; however, there was no angulation.Type of contrast is unknown as is the mix of contrast to saline.Another device, a different size advance 14 lp low profile balloon catheter, was used and the procedure was successfully completed.The facility was also treating a second lesion in the calcified popliteal artery using a separate advance 14 lp low profile balloon catheter, and this device also ruptured after several inflations (refer to this report).Inflation pressure was fourteen atmospheres.This second complaint device ruptured circumferentially.For this second lesion, the rupture occurred towards the end of the procedure which was completed successfully without the need for additional product.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a pin hole, which was noted in the balloon a distance of 7.1 cm from the distal end of catheter, at the proximal shoulder of the balloon.All other testing/inspection found no other non-conformities.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.